Alert archive / Wisconsin / Special Marine Warnings in 2018
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jul 25, 2018, 9:11 PM CDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 9:11 PM CDT (02:11 UTC)
- Expired
- Jul 25, 2018, 9:41 PM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Green Bay radar (KGRB), 135 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
717
WHUS53 KGRB 260211
SMWGRB
LMZ541-260315-
/O.NEW.KGRB.MA.W.0021.180726T0211Z-180726T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
911 PM CDT WED JUL 25 2018
The National Weather Service in Green Bay has issued a
* Special Marine Warning for...
Nearshore waters from Washington Island to Sturgeon Bay...
* Until 1015 PM CDT.
* At 910 PM CDT, a strong thunderstorm was located over Detroit
Island, moving northeast at 20 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Detroit Island.
LAT...LON 4541 8680 4536 8669 4533 8671 4531 8674
4531 8679 4524 8684 4520 8693 4526 8699
4528 8697 4529 8698 4534 8695 4534 8694
4535 8693 4534 8690 4534 8687 4535 8687
4537 8685 4540 8684 4540 8686
TIME...MOT...LOC 0210Z 233DEG 20KT 4532 8692
HAIL...0.00IN
WIND...40KTS
$$
Kurimski2 follow-up statements
031
FZUS73 KGRB 260225
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
925 PM CDT WED JUL 25 2018
LMZ541-260315-
/O.CON.KGRB.MA.W.0021.000000T0000Z-180726T0315Z/
925 PM CDT WED JUL 25 2018
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT...
For the following areas...
Nearshore waters from Washington Island to Sturgeon Bay...
At 924 PM CDT, a strong thunderstorm was located near Rock Island,
moving northeast at 20 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
The strong thunderstorm will remain over mainly open waters near
Washington Island until 10 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4541 8680 4536 8669 4533 8671 4531 8674
4531 8679 4530 8689 4534 8690 4534 8687
4535 8687 4537 8685 4540 8684 4540 8686
TIME...MOT...LOC 0224Z 243DEG 22KT 4536 8680
HAIL...0.00IN
WIND...40KTS
$$
Eckberg019
FZUS73 KGRB 260241
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
941 PM CDT WED JUL 25 2018
LMZ541-260251-
/O.CAN.KGRB.MA.W.0021.000000T0000Z-180726T0315Z/
941 PM CDT WED JUL 25 2018
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Nearshore waters from Washington Island to Sturgeon Bay...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 4541 8680 4536 8669 4533 8671 4531 8674
4531 8679 4530 8689 4534 8690 4534 8687
4535 8687 4537 8685 4540 8684 4540 8686
TIME...MOT...LOC 0239Z 233DEG 20KT 4542 8669
$$
EckbergWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 25, 7:16 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 25, 7:16 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 716 PM CDT Wed Jul 25 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 223 PM CDT Wed Jul 25 2018 The main forecast concern to be on thunderstorm threat late this afternoon/evening as a cold front approaches. There are several outdoor events that will need to be monitored as some of these storms could become strong to severe. Pretty much all of northeast WI continues to reside in a slight chance of severe thunderstorms. The 19Z MSAS surface analysis showed the cold front stretched from the MN Arrowhead southwest to east-central MN to northeast NE. Showers and thunderstorms have finally popped up over the southern half of MN along the frontal boundary with an isolated storm over far northwest WI along a lake breeze boundary. Showers/scattered thunderstorms are expected to sweep across northeast WI this evening as the cold front and associated shortwave trough move into the area. There remains a slight risk of severe thunderstorms due to marginal instability (MUCAPES of 1000-1500 J/KG) and strong shear (35-40 knots). There is also additional lift provided by the left exit region of the upper jet. The question remains as to whether we can destabilize enough later this afternoon to allow storms to become more widespread. Even if thunderstorms do not become severe, there could be gusty winds accompanying the stronger storms that could impact outdoor events this evening. Latest timing would have storms impacting central WI from 21Z-03Z and eastern WI from 00Z-06Z. A wind shift to the west-northwest, cooler and drier air to then overspread northeast WI overnight with min temperatures in the lower to middle 50s north-central WI, mainly lower 60s east-central WI. A cool, cyclonic flow to be left over the western Great Lakes region on Thursday behind the departed cold front/shortwave trough. Any brief breaks in the clouds should quickly fill in (cumulus deck) and as temperatures try to warm with the cooler air aloft, anticipate shower chances to increase from slight chance south to chance north. Max temperatures will only range from around 60 degrees in the cooler spots of north-central WI, to mainly lower 70s toward east-central WI. .LONG TERM...Thursday Night Through Wednesday Issued at 223 PM CDT Wed Jul 25 2018 The long term remains fairly uncertain. Cyclonic flow aloft will continue through most of the period. Surface high pressure will be in place for much of the early portions of the extended before a large mid-wave trough reaches Wisconsin late Saturday into Sunday, bringing with it the best chance for widespread rain and thunderstorms in the region. After this, northwest flow aloft will bring in several additional rounds of potential rainfall in a fairly low confidence period. Friday will have a fairly decent shot at being mostly dry as a weak high pressure system sits across the region. There will be a small chance to see some shower development along the lakeshore as the lake breeze sets up, along with a chance for a rumble of thunder in a stronger shower, but no strong or severe storms are expected. Saturday afternoon models bring a significant midlevel trough through the region. This will bring an accompanying chance for rain starting Saturday and lasting into much of Sunday. While thunderstorms are certainly possible for this event, trends currently do not favor strong or severe storms. Next work week will be a low confidence period as the models diverge on when rain and showers will setup each day, but do bring periodic chances of rain to the area. Temperatures will be below normal for the beginning of the extended on Friday and rise closer to normal by the beginning of next week. && .AVIATION...for 00Z TAF Issuance Issued at 714 PM CDT Wed Jul 25 2018 Showers and thunderstorms are likely this evening ahead of a cold front arriving from the west. A few storms could produce wind gusts to 50 knots and small hail. Outside of the convective activity conditions are mainly VFR. The thunderstorm activity will end from west to east by midnight, with only a few showers overnight. MVFR/IFR ceilings are likely west of an IMT to PCZ to DLL line late tonight through Thursday afternoon with mostly VFR/MVFR further east. .KOSH...Showers and thunderstorms are expected at OSH around 02z. Gusty winds and small hail are possible. Scattered showers are possible through late evening. Some MVFR ceilings are possible late tonight through around 15z Thursday, with VFR conditions thereafter. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Jul 25, 2:28 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 228 PM CDT Wed Jul 25 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 228 PM CDT Wed Jul 25 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Clusters of thunderstorms are forecast to spread east across the area late this afternoon into this evening. A few of the storms could produce damaging winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is also a chance of thunderstorms Sunday afternoon. The potential for severe weather with these storms remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed during the late afternoon and evening. Spotters are requested to report any hail or wind gusts over 40 mph to the National Weather Service in Green Bay. LMZ521-522-541>543-261930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 228 PM CDT Wed Jul 25 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are expected at times from late afternoon until a few hours past midnight. The storms will produce dangerous lightning and gusty winds, and pose a hazard to boaters on the bay and lake. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The probability for widespread hazardous weather is low. Kallas/Uhlmann
In the hours before
Special weather statement, Jul 25, 8:18 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
818 PM CDT WED JUL 25 2018
WIZ036-260200-
Portage WI-
818 PM CDT WED JUL 25 2018
...STRONG THUNDERSTORMS ACROSS SOUTHEAST PORTAGE COUNTY THIS
EVENING...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorms
from near Amherst, or 12 miles west of Waupaca to Bancroft. The
thunderstorms were moving east at 20 mph.
Winds in excess of 30 mph, frequent cloud to ground lightning
strikes and torrential rainfall will be possible with the storms.
Rainfall rates of 1 to 2 inches per hour will lead to localized
flooding.
Locations impacted by the storms include...
Blaine, Keene, Almond, Nelsonville and Amherst.
The strongest storms should exit southeast Portage County by 915 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and northeastern Wisconsin.
LAT...LON 4425 8972 4434 8973 4442 8957 4452 8961
4457 8974 4464 8976 4462 8922 4424 8923
TIME...MOT...LOC 0113Z 271DEG 16KT 4439 8931
EckbergSpecial weather statement, Jul 25, 8:29 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Green Bay WI 829 PM CDT WED JUL 25 2018 WIZ037-260215- Waupaca WI- 829 PM CDT WED JUL 25 2018 ...STRONG THUNDERSTORMS ACROSS WAUPACA COUNTY THIS EVENING... At 829 PM CDT, Doppler radar was tracking a strong thunderstorms across Waupaca County, extending from near Clintonville to Manawa to Waupaca and King. The thunderstorms were moving east at 25 mph. Winds to 40 mph, frequent cloud to ground lightning strikes and torrential rainfall can be expected with the storms. Rainfall rates of 1 to 2 inches per hour will lead to ponding of water on area roadways and localized urban street flooding. Locations impacted by the storms include Fitzgerald Corners, Rural, Lind Center, Northport, Scandinavia, Sheridan, Ogdensburg, King, Royalton and Readfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for central and northeastern Wisconsin. LAT...LON 4425 8923 4456 8921 4464 8873 4424 8874 TIME...MOT...LOC 0127Z 270DEG 24KT 4448 8890 Eckberg
Local storm report, Jul 25, 8:34 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
834 PM CDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST S PLOVER 44.45N 89.53W
07/25/2018 M46 MPH PORTAGE WI CO-OP OBSERVER
MAX WIND GUST.
0745 PM HEAVY RAIN S PLOVER 44.45N 89.53W
07/25/2018 M0.83 INCH PORTAGE WI CO-OP OBSERVER
RAINFALL AMOUNT RECORDED BETWEEN 745PM TO 758PM.
&&
KLBSpecial weather statement, Jul 25, 8:41 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Green Bay WI 841 PM CDT WED JUL 25 2018 WIZ038-260245- Outagamie WI- 841 PM CDT WED JUL 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR OUTAGAMIE COUNTY UNTIL 945 PM CDT... At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near New London, or 17 miles northwest of Appleton, moving east at 35 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Black Creek around 900 PM CDT. Appleton around 905 PM CDT. Little Chute and Kimberly around 915 PM CDT. Kaukauna around 920 PM CDT. Other locations impacted by this storm include Nichols, Mackville, Leeman, Murphy Corner, Sugar Bush, Greenville, Shiocton, Chicago Corners, Freedom and Wolf River Bottoms Wildlife Area. People at Outagamie County Fairgrounds in Seymour should consider seeking safe shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4458 8873 4458 8820 4425 8819 4425 8874 TIME...MOT...LOC 0141Z 286DEG 28KT 4444 8866 Kurimski
Local storm report, Jul 25, 8:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
858 PM CDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST SHIOCTON 44.43N 88.58W
07/25/2018 E45 MPH OUTAGAMIE WI TRAINED SPOTTER
ESTIMATED GUSTS TO 40-50 MPH
&&
TIMKLocal storm report, Jul 25, 9:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST WASHINGTON ISLAND 45.38N 86.90W
07/25/2018 M63 MPH DOOR WI CO-OP OBSERVER
&&
KLBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:35 PM CDT | Special Weather Statement | GRB | Waupaca | 55 min |
| Jul 25, 7:48 PM CDT | Special Weather Statement | GRB | Portage | 42 min |
| Jul 25, 7:56 PM CDT | Special Weather Statement | GRB | Waushara | 64 min |
| Jul 25, 7:58 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
| Jul 25, 8:10 PM CDT | Special Weather Statement | GRB | Outagamie | 95 min |
| Jul 25, 8:18 PM CDT | Special Weather Statement | GRB | Portage | 42 min |
| Jul 25, 8:29 PM CDT | Special Weather Statement | GRB | Waupaca | 46 min |
| Jul 25, 8:41 PM CDT | Special Weather Statement | GRB | Outagamie | 64 min |
| Jul 25, 8:49 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 24 min |
| Jul 25, 9:12 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 63 min |
| Jul 25, 9:18 PM CDT | Special Weather Statement | GRB | Brown | 42 min |
| Jul 25, 9:21 PM CDT | Special Marine Warning | GRB | 73 min | |
| Jul 25, 9:49 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 56 min |
| Jul 25, 10:22 PM CDT | Special Weather Statement | GRB | Manitowoc | 38 min |
| Jul 25, 10:28 PM CDT | Special Marine Warning | GRB | 62 min | |
| Jul 25, 10:46 PM CDT | Special Weather Statement | GRB | Brown | 44 min |
| Jul 26, 5:47 PM CDT | Special Weather Statement | GRB | Door | 43 min |
Nearby
Special Marine Warnings in Wisconsin, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.